It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Endocrine Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 04-11-2012, 08:52 AM   #1
Newbie
(female)
 
Join Date: Apr 2012
Location: Atlanta, GA US
Posts: 2
Monkey120 HB User
What in the world... is this?!?!?

Hey guys,

Brand new to this forum and was hoping that someone...anyone could help point me in the right direction. I have been dealing with a multitude of symptoms (listed below) since I had my last son.

Extreme lethargy (some days can't function), acanthios nigricans, intermittant blood pressure issues (some days it's 116/70 and others 190/130), complete loss of cycles, masculine hair growth (chin, chest, stomach), intense weight gain, stretch marks (that I did NOT get from the pregnancies), abdominal/midsection focused weight gain, somewhat of a buffalo hump, skin changes, hair (on head) loss, wounds won't heal, HORRIBLE memory, pain in certain lymph nodes (around head, neck, inguinial, and on my hoo hoo of all places), awful feet/hips/joint pain, and muscle weakness. Occasional skin tags, ovarian pain, sugar disturbances (hypo like). Don't even mention the COMPLETE lack of libido and I am apparently infertile/anovulatory. Add to this I have a chiari malformation that makes me quite clumsy and jimmies with my coordination.

I went to my primary care and we ran a number of tests - as we were both thinking Cushings. My cortisol (blood draw) was LOW whereas 8 months ago it was off the high end HIGH. CT Scan of the abdomen showed adrenals, liver, kidneys NORMAL. Although my ALT's are high (AST's were normal). My vitamin D was 22 on a scale of 30-100 (calcium was normal). My TSH was normal, T4 low, T3 normal (it was high 8 months ago). LH/FSH was 3.2:1 and an ultrasound shows PCOS for sure on one ovary and the other has a complex mass w/ a solid structure within. We are going to "watch" that. We also ultrasound scanned my thyroid and found a 2.2 mm cyst lesion in the upper lobe of my thyroid. Dr believes this is nothing. The report also said that the thyroid was slightly heterogenous but otherwise unremarkable. I would like to mention that my mother, grandmother, aunt, and cousin all have hypothyroidism. My WBC count was elevated but I believe everything else was normal.

We are pending the results from the 24 hour cortisol collection test and have scheduled to run a Thyroid antibody test, prolactin, TSH/T4/T3 again. I am also going to request the PTH blood test.

I love my doctor but yesterday he really hurt my feelings. I told him that I agree with the PCOS diagnosis but that something started it and I wanted to be sure not to miss that too and I FIRMLY believe something else endocrine is going on here. He said "I hear you, but I don't care what caused it - I just want to make you feel better." Now, here is the deal - I can understand that he just wants to work in the primary fashion - but....I don't want to treat one ailment that is the side effect of the other. The good news is he will pretty much run whatever I want. I am going to have him refer me to an endo next week as well. He put me on trivora, metformin, and spironolactone for the PCOS.

Anyone have any thoughts/suggestions, etc? I am SO open. I just want to know what I am working with.

Last edited by Monkey120; 04-11-2012 at 08:53 AM.

 
Reply With Quote
Sponsors Lightbulb
   
Old 04-12-2012, 07:48 AM   #2
Veteran
(female)
 
luca689's Avatar
 
Join Date: Oct 2004
Posts: 460
luca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB User
Re: What in the world... is this?!?!?

Just a thought for you, sometimes a cause for an illness can not be found. Not even with all modern advances in medicine, there are some things that are unknown. And to top that, even if a cause for something is found, there may very well be nothing that can be done about it. It can be frustrating, but Getting treatment for your symptoms is a great way to start. That's why we pay Drs. They did go to school and all that, lol, and sometimes what we as patients believe tain't always correct. Give your treatment a chance to work as PCOS is a complex thing. I don't think your Dr meant to hurt your feelings at all and is working to make you better in a goal oriented logical fashion. As your treatment progresses, you can continue to address with your Dr those issues that aren't being fixed and it sounds like he will listen to your concerns and come up with a plan. Just some thoughts and best wishes.

 
Reply With Quote
Old 04-12-2012, 08:06 AM   #3
Newbie
(female)
 
Join Date: Apr 2012
Location: Atlanta, GA US
Posts: 2
Monkey120 HB User
Re: What in the world... is this?!?!?

Thank you SO much for the reply. I think I wrote that when I was really frustrated. I suppose you guys probably know how that is. LOL I know he is doing his best and truly I love him as my GP but not as my specialist. He is giving me the referral which I think is good for the time being anyhow. I think he feels lost too and even said at one point - I don't know where to send you now...to the endo,the gyno, or the neuro. We chuckled about that.

Either way, I am on the fence about the spiro/metformin/trivora cluster. I have only taken it two days but I could NOT function on them. I literally fell asleep more than 10 times at work. I was slurring and just could not focus. I don't know if this has to do with the cortisol or the thyroid (supposedly metformin can affect thyroid hormones??) or what. But, what I do know is that I cannot function this way. I called and left a message and that's when we proceeded with the referral. The other thing is that IF we are missing another issue - i.e. a pituitary issue...then we are potentially working against the root cause solution and potentially making the other situations worse. I guess this is the complicated side of having such an intertwined...co-dependant endocrine system!

 
Reply With Quote
Old 04-12-2012, 10:04 AM   #4
Veteran
(female)
 
luca689's Avatar
 
Join Date: Oct 2004
Posts: 460
luca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB Userluca689 HB User
Re: What in the world... is this?!?!?

I can relate to side effects being a PITA. I'm not on the same meds but when I first started some of mine, they made me sooo sleepy. Plus, I had to wait several months to just see if they would make a difference! The side effects eventually did wear off as I adjusted to the meds, though, and they did make a difference. I found out that this was a very common occurence with these types of meds. Is it the same for yours? Good luck and I hope that you don't have any further issues! you have enough already!

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
What is wrong with me? hurricanefan Endocrine Disorders 0 04-16-2011 10:20 AM
First Endocrinologist Appt. What shld I expect? Brooklyngal Endocrine Disorders 0 02-21-2011 04:26 PM
What should I do next? prescribed Endocrine Disorders 4 02-08-2011 10:14 AM
What should I do about my doctor? overdosed Endocrine Disorders 11 07-26-2010 02:20 PM
I have no idea what's wrong with me - advice needed smokeydokey Endocrine Disorders 4 11-23-2008 06:35 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:55 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!